Discussions that mention synthroid

Thyroid Disorders board


The doctor told me a few months back that I may have lupus, fibromyalgia or arthritis. I read on the net that using Synthroid as opposed to another thyroid medicine may be the reason for various symptoms. It has something to do with the body not being able to convert T4 to T3. Does anyone have any comments on this? I had surgery years ago for Hashimotos. (one lobe).
Thanks,
Philip
Has your Dr. done a T3/T4 test on you, or does he just run TSh tests? Your TSH can be normal, but your body isn't converting the Synthroid(T4) into T3 which is what your body uses. The body is supposed to be able to do this no problem, but sometimes it doesn't work. If your T4 is high, but T3 is low, you may need to be supplemented with Cytomel a synthetic T3, or you may want to ask your Dr. for a trial of Armour which is a natural hormone that contains both T3 and T4. I would ask for that simple test before I tried being treated for all those other problems. I'm assuming that you're on Synthroid now? I don't think the Synthroid CAUSES these problems, it's just that sometimes the body doesn't convert it like it should. Good luck to you! Aimee